Home Discussion Forum As some of you know I have been on xanax for 17...

As some of you know I have been on xanax for 17 years,I have been trying to cut back on it,my anxiety is in?

full force,I went to my Dr. today and told him I was having problems breathing he said I am hyperventalating,to take more Xanax,,,,,,,I take 1 mg.3 tomes a day.I take them in halfs,about an hour after taken them thats when I have the breathing problems.My pharmisist says it sounds like i need to take a whole one at a time.I alos drink beer with them,as my bottle only says alcohol will intify the effect,My Dr. prescribed Zoloft for me to take to.My world is falling aprt.The man I love cant deal with how I am.They have found a benign cyst on my pineal gland(Im not sure what that is)Im trying to cut back on the beer too.i have drank it for 3 years.It feels like Im having a heart attack,but they have checked it tons of times,I quit my valporic acid cold turkey in May( I was on it for panick attacks) I dont kknow if that caused alot of my problems? Any ideas. My life is BAD.Im so dizzy all the time

11 COMMENTS

  1. Talk to your doctor about your medication, and explain that you want to cut back; they’ll be able to tell you if it is a good idea, and if so, how to go about doing it without withdrawal. Cutting off your meds for panic attack may be part of why you’re having trouble now.
    The other things you need to do is seek therapy to teach yourself how to deal with your anxiety, panic attacks, and other problems without meds. That way, you may eventually be able to go entirely without medication and not have these problems either.
    I also recommend not drinking beer or other alcohol. In your situation, it would be too easy to start using it as a way to “self-medicate,” which would only give you more problems.

  2. Honey you need to stop the alcohol and drugs. I would bet my ass that if you were to stop the abuse to your body you would feel so much better. Have you seen or been to a counselor? It may be the solution. You sound like there is alot of underlying problems that contribute to your anxiety.. get some help baby!

  3. my friend had the exact same problem, she was on xanax for many many years, and she drank beer and whiskey excessivly, and she was on anti depressants and anti psychotics. the doctor realized she was addicted to xanax, and had her detox in the hospital.They put her on klonopin which is also addictive, and now hey want to detox her off of that. why they would substitute one addictive drug for another when you detox is beyond me. Also, never quit any medication cold turkey. It could have fatal results. One of the medications that I take could induce a heart attack if suddenly stopped.

  4. wow 17 years is along time if you really want to stop taking xanax you should try a treatment program this way they can help you with the panic attacks thru therapy.i too was on xanax for 1 year i winged myself off my Dr also put me on paxil i also winged myself off those it’s been about 2 weeks and i am going thru mood swings but very passively i have recently started drinking to help me to not focus on breathing attacks,if you do drink to much alcohol can bring on anxiety if your meds are keeping your attacks under control I’d recommend you to stay on them but if there not helping trying winging your self off and find another MD that will help.good luck i know exactly how you feel and it’s something that people just don’t understand show your husband some literature on your condition if he still doesn’t support you leave him maybe he’s the one causing you to have anxiety in the first place.from someone who understands sunnysj.

  5. It definately sounds like you are struggling quite a bit. My first thought is that you may want to consider going and speaking with a therapist. A combination of therapy as well as psychopharmacology is noted to be much more effective than medications alone. The second thing is to stop drinking beer. Beer and Xanax both work on the same part of the brain (GABA), you can overdose/die from the combination. Third, you are encouraged to not stop taking medications cold turkey as they can have severe side effects, this should be discussed with your doctor, let them know if medications are not working, they can either adjust them or discontinue them. Fourth, obviously continue to take care of the benign tumor (if it is not malignant, then it should not be a huge problem, this is my guess based on the fact that you indicated that it was benign). Lastly, there are ways of decreasing your Xanax, again, this needs to be discussed with your doctor and you are encouraged to learn some deescalation/grounding skills to deal with anxiety. There are a number of psychotherapeutic techniques that will help (I have observed this first hand). I hope that this helps and good luck.

  6. This is a common problem with users of, xanax, and other drugs of this ilk. You’re not alone, luv. My answer is NOT a self-promotion on my part,but if you will visit my crappy little web-site,
    http://www.stressfreeforfree.com , You’ll learn in a very short time ( 7-10 days ) how to cope with your’ stress and anxiety. One
    catch,though, you have to DO what my site tells you to do. It’s a dead-simple technique that a child can learn and best of all , IT WORKS all of the time ! Just do it .. it’s not as easy as popping a pill but it’s a lot more fun … good luck. feel free to email me at any time if you have any questions..

  7. Go back on the xanax. My dad takes it, and his doctor told him that he will always be on it…talk to the doctor about going back on it.

  8. I’m not going to pretend to know what you are going through but I know a few people who were hooked on Xanax, Hydrocodone and Somas. They were getting them from a doctor who didn’t care as long as he got his money. Their problem just got worse and they are now in a Methadone program and doing much better. It was not easy but at least they are not suffering the effects of the harder stuff. Maybe I should not be taking to you about something I have never experienced but I do know how hard it is the see the ones you love suffer and not know what to do to help them. I will pray for you and please know that God loves you

  9. mmm…Quitting psychotropic medication cold turkey is never a good idea. From what I understand alot of those medications can cause physical problems and be possible fatal if stopped cold turkey. It’s also important to always discuss what problems you are having with your medications with your DR. This way the DR can make adjustments to dosage and possiblly change to a different medication that may work better for you. Quitting your panic attack medication could definitely explain why you have an increase in anxiety and may be experiencing what feels like a heart attack.
    Also, not to be an a** but mixing these medications with alcohol is a big no no!! It causes major problems with the functionality of the medication and infact often times elimanates the whole point of taking your medication. Not to mention may cause you physical harm.
    You also may want to consider seeking some type of counseling or therapy. Often times you can learn coping skills to assist you in managing your symptoms of depression and anxiety.
    Hope things improve for you!

  10. You should not drink while taking anti-anxiety and anti-deppressant medications, these types of drugs will work against you if you are drinking more than 1 beer a day.Take the medication that is prescribed to you and take it as prescribed,without alcohol or any other drugs.Always tell your doctor everything you are taking and how your taking it.See a therapist every week.Join a support group for panic attack sufferers and A.A. if you can not control your drinking.
    If the “man you love” is not being supportive of all these things that are going on in your life, then he does not love you at all.

LEAVE A REPLY

Please enter your comment!
Please enter your name here

Related